What is considered a really good Free T3 level, my seems to run at about 227 which is in my opion low, my TSH is 1.7 and my Free T4 is 1? I am on syn.50 and cytomel 5mcg, I feel ok, all the really bad symptoms are gone, except that I tend to retain a little water but I am very constipated which I think maybe caused from the sluggish Free T3, but the problem is when Doc adjusts meds, my TSH rock bottoms?? Can not figure out a solution??
Reference that I have from Quest is as follows: Free T3- 230-420 normal range. (It is best to be mid to mid high normal range for T3) You are low
Free T4- 0.8-1.8 normal range (My endo said it is good to be at a 1.6)
It looks like you are undermedicated.
Whenever a person is on cytomel or T3 med, it will cause a supressed level of tsh. Your doctor needs to be looking at your free's.
Hope this helps. :)
thanks for your response, which do you think should be upped?? My guess would be the cytomel since my Free T3 is low and my Free T4 is normal?? but the problem is then my TSH drops?? and then I get symptomatic, my hair starts falling out and I get real anxious, night sweats, etc?? Thanks Dessie
Your free T4 level is low too at a 1.0.....I would say the T4 and see if it will then convert to more t3 on its own.
You might consider supporting your adrenals with Vitamin B complex 100 twice a day and Vit C (ester) daily. A lot of us here take adrenal support supplements as well since weak adrenals often coincide with thyroid issues. If these adrenal issues aren't dealt with your body will react negatively to thyroid meds. I would just try to support them on your own and see if it helps. Most of the tests the drs would do, do not show adrenal fatigue, they only show latter stages of distress.
I did a couple of saliva panels for my hormone levels and adrenals to see where I stood.
Just my thoughts and 2 cents! lol :)
Actually I think my adrenals is probably the culprit of all of this--but Doc does not really think so, my cortisol level varies quite a bit, and one time my DHEA level was like 899, which doc says he has never seen one that high, and maybe just to cut back on exercise?? So Bcomplex 100 twice daily and How much of the Vit C ester?? That is probably one think I really need because I exercise quite an bit and probably put my body into distress and don't eat very much, which does not help either--I eat very healthy just maybe not enough sometimes, but with my thyroid being sluggish, if I eat to much, then I get constipated and start putting the weight on?? Doc in the past tried to up my syn and my TSH went down to .70 so he then cut back on syn and started me on cytomel once day for about a month and then upped to twice a day and my GOSh, my TSH went down to .30 and I was sick, sweating, hair falling out, etc?? So I don't know--I think you are right about my adrenals, had labs done about 6 months ago and my cortisol level was ok, but probably need to check again??
Hi Laura, I found some Bcomplex vitamins online but they have citrus bioflavoids in them, is that ok when on syn?? I am not sure because they may have gotten from grapefruit which I understand interacts??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.